Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 49, NWS San Angelo, TX

June 16, 1997Crockett County, Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 16, 1997, 1:11 AM CDT for Crockett County, Sutton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 1997, 1:11 AM CDT (06:11 UTC)
Expired
Jun 16, 1997, 5:10 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Crockett County, TX, Sutton County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1997-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1997-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4168 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 160611
FFWSJT
TXC105-435-161010-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
111 AM CDT MON JUN 16 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 510 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN WEST CENTRAL TEXAS

   ...SOUTHERN CROCKETT COUNTY
   ...SUTTON COUNTY
 
AT 1 AM...DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAIN HAS FALLEN
OVER THE SOUTHWEST CORNER OF CROCKETT COUNTY OVER THE PAST TWO
HOURS. THUNDERSTORMS CONTINUE TO MOVE ACROSS SUTTON AND SOUTHERN
CROCKETT COUNTIES WITH A POTENTIAL FOR 2 TO 3 INCHES OF TOTAL
RAINFALL. WITH NEARLY SATURATED GROUNDS FROM PREVIOUS RAINFALL...
FLASH FLOODING WILL BE LIKELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
 
15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:07 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 15, 9:07 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CDT SUN JUN 15 1997

FTW ZONE UPDATE APPEARS SUFFICIENT AS MOST OF THE CURRENT ACTIVITY IS
MOVING NORTHEAST AT 30-35 MPH INTO THE EASTERN BIG COUNTRY AND
NORTHERN HEARTLAND. EXPECT ONLY BRIEF AND MINOR FLOODING TO BE
POSSIBLE OVER THESE AREAS WITH RAINFALL AMOUNTS EXPECTED TO REMAIN
LESS THAN AN INCH. DONT SEE NEED TO CANCEL FFA FOR OTHER AREAS AS
LOWEST FFG VALUES OVER THE WESTERN BIG COUNTRY WHERE LESS ACTIVITY IS
EXPECTED. ANOTHER WAVE OF ACTIVITY SEEN BY SATELLITE AND KMAF DOPPLER
WILL AFFECT THE AREA DURING THE OVERNIGHT HOURS...BUT MOST ACTIVITY
SEEMS TO BE FOLLOWING THE DEEPER THETA-E MOISTURE TO THE SOUTH. DIME
SIZED HAIL IS THE ONLY SEVERE REPORT SO FAR...BUT VIEW IRION STORM
INDICATED A MICROBURST OVER RURAL AREAS. STORMS ARE ALSO SHOWING WEAK
ROTATION...BUT SPEED SHEAR FROM UPPER JET APPEARS TO BE KNOCKING OFF
THE TOPS OF THE STORMS...SO SUPE RCELL DEVELOPMENT WILL BE HARD TO
COME BY. WITH LATEST UPDATES ALREADY IN FROM SAT AND FTW...CURRENT
FORECASTS ARE ON TRACK.

OAKS

In the hours before

Local storm report, Jun 16, 12:32 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 AM CDT MON JUN 16 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

818 PM     GRAPE CREEK            TX      DIME SIZE HAIL
06/15/97   TOM GREEN

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:46 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green64 min
Jun 15, 8:35 PM CDTSevere Thunderstorm WarningSJTCoke50 min
Jun 15, 10:47 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Jun 15, 11:26 PM CDTTornado WarningSJTCrockett44 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 16, 3:36 PM CDTSevere Thunderstorm WarningSJTTom Green64 min
Jun 16, 4:06 PM CDTSevere Thunderstorm WarningSJTRunnels79 min
Jun 16, 5:06 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan49 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningSJTTaylor62 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningSJTRunnels48 min
Jun 16, 5:45 PM CDTSevere Thunderstorm WarningSJTNolan35 min
Jun 16, 5:51 PM CDTTornado WarningSJTTaylor49 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningSJTCallahan48 min
Jun 16, 6:10 PM CDTFlash Flood WarningSJTRunnels, Taylor4 hr
Jun 16, 6:14 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford61 min
Jun 16, 6:55 PM CDTSevere Thunderstorm WarningSJTColeman65 min

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.